MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 52MM O.D. SIZE II POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH II LINERS; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 52MM O.D. SIZE II POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH II LINERS; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).The device will not be returned for analysis, due to location of device is unknown; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 01284, 0002648920 - 2022 - 00114, 0002648920 - 2022 - 00115.
 
Event or Problem Description
It was reported that an acetabulum 52 was opened, and at the time of placing liner 36, it did not fix inside the acetabulum, so a new liner 32 was opened because the medical team thought that liner 36 was defective.When they used the liner 32, it didn't fix it in the acetabulum either.The doctor took out the 52 acetabulum and tested both liners outside the patient, and neither one of them fixed inside the acetabulum.They had to open the 54 acetabulum and the 36 liner to finish the surgery.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.It was stated the products were able to seat together when returned to the distributorship.However, as no pictures were provided, the devices were not returned, and it is unknown why the devices did not seat together during surgery, a root cause cannot be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
52MM O.D. SIZE II POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH II LINERS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14287552
Report Number0001822565-2022-01284
Device Sequence Number14833722
Product Code LPH
UDI-Device Identifier00889024150171
UDI-Public(01)00889024150171(17)301215(10)64818533
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00875305201
Device Lot Number64818533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale